Hail, Sebastian
- When
- April 5, 7:07 PM CST
- Where
- Sebastian County, 1 mi W of Ft Smith
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.383, -94.433
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 6:27 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT TUE APR 5 2005 .MESOSCALE DISCUSSION... WE HAVE RECEIVED NO TORNADO REPORTS FROM HASKELL OR SEQUOYAH COUNTY...BUT RADAR DATA STRONGLY SUGGESTS THAT THE STORM HAS PRODUCED A TORNADO. THE CELL IS CROSSING THROUGH THE PEAK ENVIRONMENT NOW AND SR-HELICITY AND INSTABILITY WILL BE SUPPORTIVE OF LOW-LEVEL STORM ROTATION AND A TORNADO THREAT THROUGH SOUTHEAST ADAIR COUNTY. THE CELL WILL BE IN A MORE HOSTILE ENVIRONMENT AFTER IT MOVES INTO WASHINGTON COUNTY...BUT OFTEN IT TAKES AWHILE FOR CELLS TO LOSE ITS LOW-LEVEL ORGANIZATION ONCE IT HAS TORNADOED...SO ALL INTERESTS IN SOUTHWEST WASHINGTON COUNTY SHOULD BE ALERT. A TORNADO WARNING HAS BEEN ISSUED FOR PARTS OF ADAIR COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA EAST OF HIGHWAY
75 AND ALL OF NORTHWEST ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
ONSET....ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A BROKEN LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR
EASTERN OKLAHOMA EARLY THIS EVENING...WITH A HISTORY OF LARGE HAIL
AND DAMAGING WINDS. THE SQUALL LINE WILL CONTINUE TO TRACK EASTWARD
INTO NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH THE EVENING HOURS
WITH A CONTINUED THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE GREATEST TORNADO THREAT WILL REMAIN ACROSS FAR
SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS THROUGH EARLY EVENING
WHERE WIND SHEAR PROFILES IN THE LOWER LEVELS ARE MOST FAVORABLE.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT.
THE SEVERE WEATHER THREAT HAS ENDED FOR THE TIME BEING BEHIND THE
INITIAL LINE OF STORMS. HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS
MAY DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL KEOTA 35.26N 94.92W
04/05/2005 0.75 INCH HASKELL OK AIRPLANE PILOT
&&
SFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 6 S SALLISAW 35.37N 94.79W
04/05/2005 60 MPH SEQUOYAH OK OTHER FEDERAL
RPTD FROM KERR LOCK AND DAM
&&
SFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL MESSER 34.09N 95.47W
04/05/2005 1.00 INCH CHOCTAW OK PUBLIC
&&
PBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 739 PM CDT TUE APR 5 2005 OKZ073-060145- PITTSBURG OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 125 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 1 COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG THIS INCLUDES THE CITIES OF...MCALESTER OKZ056>057-061>062-067-070>071-060145- CRAIG OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- ROGERS OK-WAGONER OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 124 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 7 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE IN NORTHEAST OKLAHOMA CRAIG MAYES NOWATA ROGERS WAGONER IN SOUTHEAST OKLAHOMA MCINTOSH THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...CLAREMORE... CATOOSA...NOWATA...CHOUTEAU...MUSKOGEE...WAGONER... COWETA AND VINITA ARZ029-OKZ049-053-074>076-060200- SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK- LE FLORE OK-PUSHMATAHA OK- ...TORNADO WATCH NUMBER 125 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW HASKELL LATIMER LE FLORE PUSHMATAHA THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH... ANTLERS...CLAYTON...POTEAU AND WILBURTON ARZ001>002-010>011-019>020-OKZ058-063-068>069-072 -060200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK- DELAWARE OK-OTTAWA OK-SEQUOYAH OK- ...SEVERE THUNDERSTORM WATCH NUMBER 124 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS FRANKLIN IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR DELAWARE OTTAWA THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...SALLISAW... OZARK...CHARLESTON...JAY...TAHLEQUAH...STILWELL...MARIETTA... WESTVILLE...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE...MIAMI AND HUNTSVILLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL WILBURTON 34.92N 95.31W
04/05/2005 0.88 INCH LATIMER OK EMERGENCY MNGR
&&
SFPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT TUE APR 5 2005
ARZ001-060200-
BENTON AR-
803 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 803 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
NORTHEAST OF CHEROKEE CITY TO 6 MILES WEST OF SILOAM SPRINGS...MOVING
EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT MUCH
OF BENTON COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 12 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448626, 5448627, 5448628, 5448629, 5448630, 5448631.